Added on 09 February 2018 at 17:12
We’re issuing a warning about the dangers of synthetic cannabinoids known as Spice after a man died and another was taken to hospital in a life-threatening condition.
A 31-year-old man died on 28 January while a 48-year-old man suffered a cardiac arrest yesterday (8 February). He remains critical but stable.
The men are believed to have taken the Class B drug and we’re investigating the circumstances around the incidents which both happened in Weston-super-Mare.
A 30-year-old man and a 45-year-old woman have been arrested in connection with the first incident and have been released under investigation while our enquiries continue.
Peter Collins, of the Drug Expert Action Team, said: “We’ve seen a number of serious incidents in in the past few weeks and are warning people not to take Spice.
“If you take synthetic cannabinoids you are playing Russian roulette with your health.
“Synthetic cannabinoids can leave you at a grave risk of suffering serious ill health and can even prove fatal.”
For further advice on synthetic cannabinoids visit http://www.talktofrank.com/drug/synthetic-cannabinoids.